What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 20, 5:33 PM CST, 47 minutes earlier.
Area forecast discussion, Jun 20, 5:33 PM CST, 47 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
633 PM CDT Sun Jun 20 2021
...00Z AVIATION UPDATE...
.SYNOPSIS...
Issued at 330 PM CDT Sun Jun 20 2021
Back edge of stratiform light rain was finally moving into our
eastern counties, with sunshine in our western counties. The cloud
cover has kept afternoon temperatures in the 70s but with strong
June sunshine this should push readings into the forecast highs in
the 80s.
Meanwhile, deepening low pressure in southern MN has a cold front
extending to northern KS, with a secondary cold front pushing
across ND and nw MN. Pretty impressive front for mid June with
north winds gusting to 40 mph in the northern Plains.
Strong thunderstorms were developing ahead of this front in
south-central MN.
SPC mesoanalysis at 20z showed SBCAPE of 5000 J/kg in sw IA with
effective bulk shear of 40-50 kt across northern IL, much of IA
and southern MN. PWAT's were over 1.50 inches.
&&
.SHORT TERM...(This Evening through Monday)
ISSUED AT 330 PM CDT Sun Jun 20 2021
Key messages:
1) SPC has an enhanced risk for severe storms this evening for
portions of the area.
2) Time frame for severe weather is 6 pm to midnight.
3) Cooler and much lower humidity on gusty northwest winds Monday.
Tonight: CAM's indicates a few discrete supercells initially
evolving into bowing segments ahead of strong cold front. Digging
upper level trough providing large scale ascent, deepening cyclone
and front pushing into an unstable, rich moisture warm sector
should trigger severe storms. Golf ball size hail, damaging winds
to 70 mph and a few tornadoes are all possible this evening. Cold
front will sweep across the cwa overnight ending the storms and
ushering cooler and less humid air on nw winds. Lows will range
from the mid to upper 50s nw to the lower 60s se.
Monday: Delightful day with below normal temperatures and very
comfortable humidity levels, due to northwest flow aloft and
Canadian high pressure building into the area. Northwest winds
should also be gusting to 30 mph, adding to a fall-like feel to
the day. Highs will be in the upper 60s to lower 70s with
dewpoints in the 40s!
.LONG TERM...(Monday Night through Sunday)
ISSUED AT 330 PM CDT Sun Jun 20 2021
Monday night: Clear and cool with light winds with high pressure
ridge settling over the cwa. Lows will be in the mid 40s to around 50.
Tuesday: Another nice day with highs in the 70s but with light
southwest winds.
Wednesday through Friday: High pressure shifts east with return
flow of warm/moist airmass. Heights rise with zonal flow across
the area. This pattern recognition in June suggests periodic
rounds of thunderstorms, possibly severe, along with heavy
rainfall. However, it is too early for details. Highs well into
the 80s to near 90, with lows well into the 60s to lower 70s.
Next weekend: Cold front moves through with below normal
temperatures and mainly dry weather. Highs near 80 with lows in
the 50s to around 60.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
ISSUED AT 633 PM CDT Sun Jun 20 2021
Scattered strong to severe storms out ahead of a cold front may
impact the terminals this evening with very heavy rain, strong
winds and hail. However, coverage is questionable and the tempo
groups for thunderstorms at the terminals may be overdone.
Following the cold front later this evening, winds will become
gusty from the northwest with a period of MVFR stratus possible
overnight. Monday will be predominantly VFR with gusty northwest
winds.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Haase
AVIATION...Sheets
Hazardous weather outlook, Jun 20, 1:42 PM CST, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
242 PM CDT Sun Jun 20 2021
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-211945-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
242 PM CDT Sun Jun 20 2021
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...THIS AFTERNOON AND TONIGHT
The Storm Prediction Center has an Enhanced Risk for severe storms
across portions of eastern Iowa and northwest and western Illinois.
A strong cold front will approach the area this evening. Severe
thunderstorms are likely with super cells and bowing segments.
Large hail to golf ball size, damaging winds to 75 mph and a few
tornadoes are all threats. The main time frame is this evening
from 6 pm to midnight.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
There is a chance for thunderstorms Tuesday night through
Saturday. It is too soon to determine the risk for severe weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed especially this evening.
Haase
In the hours before
Special weather statement, Jun 20, 5:22 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
622 PM CDT Sun Jun 20 2021
IAC019-055-210015-
Buchanan-Delaware-
622 PM CDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT BUCHANAN AND DELAWARE COUNTIES
UNTIL 715 PM CDT...
At 622 PM CDT, a strong thunderstorm was located over Hazleton, or
near Oelwein, moving east at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Independence, Manchester, Dyersville, Jesup, Fairbank, Edgewood,
Winthrop, Hazleton, Earlville, Quasqueton, Lamont, Delhi, Colesburg,
Greeley, Aurora, Dundee, Delaware, Masonville, Stanley and Oneida.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
LAT...LON 4242 9113 4238 9206 4247 9206 4247 9208
4264 9208 4265 9114
TIME...MOT...LOC 2322Z 267DEG 45KT 4260 9189
RP KinneySpecial weather statement, Jun 20, 5:53 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
653 PM CDT Sun Jun 20 2021
IAC011-019-055-061-113-210045-
Buchanan-Dubuque-Benton-Delaware-Linn-
653 PM CDT Sun Jun 20 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUCHANAN...NORTHWESTERN
DUBUQUE...NORTHERN BENTON...DELAWARE AND NORTHERN LINN COUNTIES UNTIL
745 PM CDT...
At 653 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Colesburg to near Rowley. Movement
was east southeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Dubuque, Independence, Vinton, Manchester, Asbury, Dyersville, Jesup,
Center Point, Epworth, Farley, Urbana, Dysart, Peosta, Winthrop,
Hazleton, Earlville, Walker, Coggon, Hopkinton and Quasqueton.
This includes Interstate 380 between mile markers 35 and 55.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4264 9071 4254 9064 4250 9065 4200 9230
4230 9230 4230 9206 4261 9208 4265 9090
4268 9089
TIME...MOT...LOC 2353Z 290DEG 31KT 4260 9124 4237 9194
RP KinneySpecial weather statement, Jun 20, 5:58 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
658 PM CDT Sun Jun 20 2021
IAC095-107-210030-
Keokuk-Iowa-
658 PM CDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KEOKUK AND
SOUTHWESTERN IOWA COUNTIES UNTIL 730 PM CDT...
At 658 PM CDT, a strong thunderstorm was located near Montezuma,
moving east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Williamsburg, North English, South English, Parnell, Millersburg and
Lake Iowa Park.
This includes Interstate 80 in Iowa between mile markers 205 and 222.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4151 9230 4172 9230 4170 9196 4143 9201
4151 9240
TIME...MOT...LOC 2358Z 277DEG 26KT 4161 9241
SpeckLocal storm report, Jun 20, 6:14 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 3 NE MANCHESTER AIRPORT 42.53N 91.46W
06/20/2021 E0.25 INCH DELAWARE IA EMERGENCY MNGR
ALSO 40-45 MPH WIND GUST.
&&